Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 9, NWS Tucson, AZ

November 14, 20136 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Nov 14, 2013, 12:33 PM MST for 6 counties in Arizona. It took effect at Nov 15, 2013, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2013, 12:33 PM MST (19:33 UTC)
In effect from
Nov 15, 2013, 11:00 AM MST
Expired
Nov 15, 2013, 6:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WWUS75 KTWC 141933
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1233 PM MST THU NOV 14 2013

...WINDY FRIDAY AND SATURDAY WITH AREAS OF BLOWING DUST
POSSIBLE...

.A NORTHERN PACIFIC STORM SYSTEM CURRENTLY PUSHING THROUGH THE
PACIFIC NORTHWEST WILL DIG DEEPER INTO THE REGION TONIGHT AND
WILL BRING WINDY CONDITIONS AND POSSIBLE AREAS OF BLOWING DUST TO
SOUTHEAST ARIZONA FRIDAY.

AZZ505-150345-
/O.NEW.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/
/O.NEW.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
1233 PM MST THU NOV 14 2013

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 11 AM TO 6 PM MST FRIDAY.

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST
  AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES...ESPECIALLY
  ALONG AND NEAR INTERSTATE 10.

* TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST WINDS
  EXPECTED AFTER 1 PM FRIDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS
  IN EXCESS OF 45 MPH AT TIMES.

* VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH
  LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501>504-506-507-510-511-513>515-150345-
/O.NEW.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH...
ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
1233 PM MST THU NOV 14 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY.

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS
  INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES.

* TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST
  WINDS EXPECTED AFTER 1 PM.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF
  45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND PRONE
  LOCATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
932 
WWUS75 KTWC 150311
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
811 PM MST THU NOV 14 2013

...WINDY FRIDAY AND SATURDAY WITH AREAS OF BLOWING DUST
POSSIBLE...

.A NORTHERN PACIFIC STORM SYSTEM CURRENTLY PUSHING THROUGH THE
PACIFIC NORTHWEST WILL MOVE SOUTHEAST THROUGH FRIDAY BRINGING WINDY
CONDITIONS AND POSSIBLE AREAS OF BLOWING DUST TO SOUTHEAST ARIZONA
FRIDAY.

AZZ505-151115-
/O.CON.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/
/O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
811 PM MST THU NOV 14 2013

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
FRIDAY...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING 
  DUST AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES... 
  ESPECIALLY ALONG AND NEAR INTERSTATE 10. 

* TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST 
  WINDS EXPECTED AFTER 1 PM FRIDAY. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH 
  GUSTS IN EXCESS OF 45 MPH AT TIMES. 

* VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH 
  LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501>504-506-507-510-511-513>515-151115-
/O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH...
ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
811 PM MST THU NOV 14 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
FRIDAY...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS 
  CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE 
  VEHICLES. 

* TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST 
  WINDS EXPECTED AFTER 1 PM. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS 
  OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND 
  PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
119 
WWUS75 KTWC 150945
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST FRI NOV 15 2013

AZZ505-151745-
/O.CON.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/
/O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
245 AM MST FRI NOV 15 2013

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING WITH STRONGEST WINDS
  EXPECTED AFTER 1 PM MST TODAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH 
  GUSTS IN EXCESS OF 45 MPH AT TIMES. 

* VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH 
  LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501>504-506-507-510-511-513>515-151745-
/O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH...
ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
245 AM MST FRI NOV 15 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING WITH STRONGEST WINDS
  EXPECTED AFTER 1 PM MST TODAY.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS 
  OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND 
  PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
168 
WWUS75 KTWC 151729
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1029 AM MST FRI NOV 15 2013

AZZ505-160100-
/O.CON.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/
/O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
1029 AM MST FRI NOV 15 2013

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING 
  DUST AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES... 
  ESPECIALLY ALONG AND NEAR INTERSTATE 10.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED
  WITH GUSTS IN EXCESS OF 45 MPH AT TIMES.

* VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH 
  LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501>504-506-507-510-511-513>515-160100-
/O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH...
ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
1029 AM MST FRI NOV 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS
  INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS 
  OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND 
  PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
521 
WWUS75 KTWC 152022
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
122 PM MST FRI NOV 15 2013

AZZ505-160100-
/O.UPG.KTWC.DU.Y.0012.000000T0000Z-131116T0100Z/
/O.NEW.KTWC.DS.W.0009.131115T2022Z-131116T0100Z/
/O.CON.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
122 PM MST FRI NOV 15 2013

...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING.THE
BLOWING DUST ADVISORY IS NO LONGER IN EFFECT.

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF DENSE
  BLOWING DUST AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES...
  ESPECIALLY ALONG AND NEAR INTERSTATE 10.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED 
  WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. 

* VISIBILITY...VISIBILITIES GENERALLY BETWEEN 1 AND 3 MILES WITH
  LOCALIZED VISIBILITIES BELOW 1/4 MILE IN BLOWING DUST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501>504-506-507-510-511-513>515-160100-
/O.CON.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH...
ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
122 PM MST FRI NOV 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS
  INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. PATCHY
  BLOWING DUST IS POSSIBLE.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS 
  OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND 
  PRONE LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
174 
WWUS75 KTWC 160105
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
605 PM MST FRI NOV 15 2013

AZZ505-160215-
/O.EXP.KTWC.DS.W.0009.000000T0000Z-131116T0100Z/
/O.EXP.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
605 PM MST FRI NOV 15 2013

...DUST STORM WARNING HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

THE DUST STORM WARNING IS NO LONGER IN EFFECT. THE WIND ADVISORY
IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS CONTINUE TO DIMINISH ACROSS SOUTH CENTRAL PINAL
COUNTY EARLY THIS EVENING. THUS THE DUST STORM WARNING AND WIND
ADVISORY HAVE BEEN ALLOWED TO EXPIRE.

$$

AZZ501>504-506-507-510-511-513>515-160215-
/O.EXP.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...MAMMOTH...ORACLE...SIERRA VISTA...BENSON...
HANNAGAN MEADOW...MOUNT GRAHAM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
605 PM MST FRI NOV 15 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS CONTINUE TO DIMINISH ACROSS THE AREA EARLY
THIS EVENING. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:00 AM MST, 3 hours 33 minutes earlier.

Area forecast discussion, Nov 14, 9:00 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 AM MST THU NOV 14 2013

.SYNOPSIS...A STRONG WEATHER SYSTEM WILL MOVE INTO THE REGION FRIDAY
AND SATURDAY. EXPECT STRONG GUSTY WINDS FRIDAY WITH POSSIBLE AREAS
OF BLOWING DUST. INCREASING CLOUDS WITH A FEW LIGHT SHOWERS AS WELL.
GUSTY WINDS CONTINUING SATURDAY ALONG WITH MUCH COOLER TEMPERATURES
OVER THE WEEKEND. EARLY NEXT WEEK WILL CONTINUE TO SEE COOLER
TEMPERATURES ALONG WITH A SLIGHT CHANCE OF LIGHT SHOWERS.

&&

.DISCUSSION...PERSISTENT EASTERLY GRADIENT ALMOST GONE THIS MORNING
WITH A COUPLE DEGREES OF WARMING AS THE WESTERLY TO NORTHWESTERLY
FLOW CONTINUES TO DEEPEN. PRECIPITABLE WATER VALUES SLIPPED A BIT TO
.6 ON THE 12Z KTWC SOUNDING AS EXPECTED BUT STILL JUST ENOUGH FOR
VIRGA OR A LIGHT SHOWER ACROSS SOUTHERN AREAS (LIKE THE QUICK SHOWER
NEAR NOGALES AIRPORT LATE YESTERDAY AFTERNOON). BETTER CHANCE FRIDAY
AS THE FLOW AHEAD OF THE DEVELOPING TROUGH DRAWS MODESTLY HIGHER
MOISTURE VALUES BACK INTO SOUTHEAST ARIZONA.

ON TRACK FOR THE EXPECTED STRONG WINDS DEVELOPING BY LATE FRIDAY
MORNING WITH BLOWING DUST CONCERNS. STILL EVALUATING THE NEED FOR A
WIND ADVISORY AND/OR BLOWING DUST ADVISORY.

&&

.PREV DISCUSSION...STILL BREEZY IN SOME SPOTS THIS MORNING UNDER A
CLEAR TO MOSTLY CLEAR SKY. MAINLY DRY TODAY UNDER NW FLOW ALOFT.
HOWEVER MIGHT SEE A SHOWER OR TWO POP UP NEAR THE INTNL BORDER THIS
AFTERNOON WHERE HIGHER PW VALUES RESIDE. HIGHS TODAY WILL BE
SLIGHTLY WARMER THAN WEDNESDAY.

FRIDAY...BREEZY TO WINDY CONDITIONS AREA WIDE AS A UPPER LEVEL TROF
MOVES THROUGH THE GREAT BASIN. THE GUSTY WINDS WILL DEVELOP PATCHES
OF BLOWING DUST...ESPECIALLY IN OUR DUST PRONE AREAS. INCREASE IN
MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE EASTERN AREAS.
EAST OF TUCSON. HIGHS SIMILAR TO TODAY.

SATURDAY AND SUNDAY...MARKEDLY COOLER AND BREEZY AS ANOTHER SYSTEM
MOVES INTO THE GREAT BASIN. BEST CHANCES FOR PRECIPITATION WILL BE
SATURDAY NIGHT INTO SUNDAY MORNING. SNOW LEVELS LOWERING DOWN TO
ABOUT 8000 FEET SATURDAY NIGHT. LITTLE ACCUMULATION EXPECTED UP IN
THE WHITES.

NEXT WEEK...DRY WITH A WARMING TREND. HIGHS AT OR SLIGHTLY ABOVE
NORMAL BY TUESDAY AND WEDNESDAY.

&&

.AVIATION...VALID THRU 15/18Z.  SOME HIGH CLOUDS MOVING INTO THE
FORECAST AREA FROM THE WEST FOR SCT250 INTO THE EVENING.  AFT
15/02Z...SCT CLOUDS AOA 20K FT AGL AREAWIDE.  LIGHT SURFACE WIND
TODAY...WITH WLY/NWLY WIND AT 7-13 KTS BETWEEN 14/18Z-15/02Z AND
GENERALLY LESS THAN 10 KTS TONIGHT.  STRONG AND GUSTY SWLY SURFACE
WIND IS EXPECTED FRIDAY AND SATURDAY ACROSS SOUTHERN ARIZONA.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...LIGHTER WINDS AND ABOVE NORMAL TEMPERATURES ARE
EXPECTED TODAY ACROSS SOUTHEAST ARIZONA.

AN UPPER LEVEL SYSTEM WILL INCREASE WINDS ACROSS THE AREA FRIDAY AND
SATURDAY AS IT MOVES ACROSS THE REGION.  EXPECT STRONG AND GUSTY
SOUTH TO SOUTHWEST WINDS BOTH DAYS...ALTHOUGH WINDS ARE EXPECTED TO
BE THE STRONGEST ON FRIDAY ACROSS THE WESTERN TWO THIRDS OF THE
AREA. WHILE THE WINDS WILL BE STRONG...RED FLAG CONDITIONS ARE NOT
EXPECTED AS MINIMUM RELATIVE HUMIDITIES ARE FORECASTED TO REMAIN
ABOVE 20 PERCENT.

THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS FROM TUCSON EASTWARD
FRIDAY AFTERNOON THROUGH SUNDAY WITH THE PASSAGE OF THIS SYSTEM.
SNOW SHOWERS WILL BE POSSIBLE ABOVE 8000 FT.  THIS SYSTEM WILL ALSO
COOL TEMPERATURES DOWN TO NEAR AND SLIGHTLY BELOW  NORMAL LEVELS
OVER THE WEEKEND.

AFTER THIS SYSTEM PASSES...A SLOW WARMING TREND WILL OCCUR THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/GLUECK/CERNIGLIA

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 12:33 PM MSTBlowing Dust AdvisoryTWCPinal25 hr

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.